Syncope, the formal term for fainting, occurs in canines for a variety of reasons. Before your veterinarian can prescribe medication for your dog's fainting, she must determine the cause. Often, it's an underlying condition such as heart disease, so she'll prescribe medication to treats the reason for the syncope, not medication to treat the syncope itself. It's possible that medication your dog currently takes caused him to faint. Your dog requires a thorough examination, including X-rays, an electrocardiogram, blood tests and urinalysis. The medication for treatment will depend on what the vet discovers in those tests.
Cardiac problems are the most common cause of syncope in canines. If that's what your dog's test results indicate, your vet might prescribe medications to treat heart disease, such as diuretics for congestive heart failure. Hypoglycemia, or low blood sugar, is another cause of canine syncope. It's possible your dog is diabetic and requires insulin injections. Severe anemia, another cause of syncope, might require blood transfusions. Don't try to treat your dog's fainting episodes with over-the-counter medications, but find out why he's passing out.